MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240020060
Medical Device Problem Codes Break (1069); Stretched (1601); Difficult to Advance (2920); Material Protrusion/Extrusion (2979); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil broke and stretched outside the target location.A 2mm x 6cm embold fibered coil was selected for use in an intercostal artery embolization procedure.During the procedure, the coil and couplers were advanced outside the microcatheter tip with some resistance, but even after breaking the proximal release perforation and pulling the pull wire, the coil did not release.Therefore, the coil was pulled, and unraveling occurred.The coil eventually broke at the link part and was placed inside the body.The desired intercostal artery was embolized, but part of the proximal side of the coil was unraveled and hanging down into the aorta.The proximal side of the device from the link part was removed from the body.The procedure was completed using this device.There were no patient complications as a result of this event.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22020185
Report Number2124215-2025-30298
Device Sequence Number15657139
Product Code KRD
UDI-Device Identifier08714729983538
UDI-Public(01)08714729983538(17)280227(10)35951091
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240020060
Device Catalogue NumberM001394240020060
Device Lot Number0035951091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/14/2025
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BREAKTHROUGH 2MARKER MICROCATHETER
Patient SexUnknown